What causes severe cough after having Coversyl for high BP?

default
Posted on Wed, 10 Jun 2015 in Back Pain
Question: hi doctor
i am 49 years female,last oct 2014 i had a pain in my back , a cardiologis consulted me i did all the test for the heart , everything is normal i was prescribed aspirin 80 mg and coversyl 2mg and sandoz bisoprono l sandoz bisopronol 5mg because my blood pressure was high
fm that time i started getting cough, last month i stopped the aspirinand other medication and now i am only taking the coversyl 5mg for blood pressure . i am still getting dry cough .please advise
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 29 minutes later
Brief Answer:
Coversyl can cause cough.

Detailed Answer:
Coversyl is a blood pressure lowering medicine that is in the family of medications called Angiotensin Converting Enzyme Inhibitors (ACE inhibitor). This family of blood pressure medications is known for causing a dry cough in many people.

If the cough is bothersome, and it sounds like it is, the only known absolutely effective treatment for this is to stop taking it. Your doctor will likely want to switch you to a different blood pressure medicine and taper you off of the Coversyl (such as by halving it, then discontinuing it).

There have been some studies that iron supplementation and use of other medications may help the cough, but I have not seen any recent research showing a treatment for the ACE inhibitor cough other than discontinuing it. So please see or talk with your doctor to discuss this.

I hope this information helps you. Please let me know if there is anything further I can answer or help clarify on the topic.

Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3131 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Coversyl

doctor1 MD

I am suffering from TYPE Two diabetes and also Hypertension . My Sgar levels are between 7 in my HbAic yests . I have been prescribed with Coversyl...

doctor1 MD

Dear Doctor This is XXXXXXX XXXXXXX hope you recognise me and my mother. our details are with you. i thank you for your advises which helped us a...

doctor1 MD

Hi, yesterday I was at my family Doctor, gave me the abdomen ultrasound result. All good but my left Kidney which is small in shape had a big cyst...

doctor1 MD


Thanks for giving me your opinion
On June 18th I had a colonoscopy and gastroscopy saw my doctor today in 3yrs time he suggested to have it done...

doctor1 MD

I am taking Lipitor, 10 mg./ Atorvastatin Calcium 10 mg / one baby Aspirin and hydrochlorothiazide 50 mg. I have stopped taking the...

Get personalised answers from verified doctor in minutes across 80+ specialties

178 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2